A 38-year-old female asked:
Disclaimer

my husband is taking penicillan for tooth, can that cause me to get a yeast infection durning intercourse?

3 doctor answers
Dr. Greg Rubin
37 years experience Dentistry
No.: His penicyllin.......No.
Answered on Sep 28, 2016
Dr. James Merrett
29 years experience Dentistry
Pen and yeast inf.: The short answer is no. You can get a yeast infection if you take his penicillin. However, you can get a yeast infection just from having sex. The penicillin will have nothing to do with it unless you take the medication orally.
Answered on Aug 28, 2012
2
2 thanks
Dr. James Ferguson
46 years experience Pediatrics
Never: You get yeast infections when you are contaminated by yeast, which is present in your stool & the environment. If people take a lot of abx, they can change the balance of good bacteria in their gut/body and allow yeast more room to grow. Your spouses penicillin has nothing to do with your risk of a yeast infection. Intercourse that may allow cross contamination with stool can increase risk of inf.
Answered on Mar 13, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 20-year-old female asked:
Dr. Dean Giannone
25 years experience Internal Medicine
Medication.: Unfortunately, you will need an antifungal medication to get rid of the fungal infection that was caused by the necessary antibiotic that was used.
1
1 thank
A 31-year-old female asked:
Dr. Janice Alexander
42 years experience Obstetrics and Gynecology
See a Provider: May still have yeast. May need to use an oral medication to get rid of it. There are other vaginal creams that are more effective than Monistat. Ar ... Read More
2
2 thanks
A 26-year-old member asked:
Dr. Gary Steven
30 years experience Pediatric Allergy and Asthma
Probably not: There isn't a lot of transmission of fluids from women to men during intercourse; this is more likely to be a problem for a penicillin-allergic woman ... Read More
1
1 thank
A 30-year-old female asked:
Dr. Patrick Williams
27 years experience General Practice
Yes: Yes, however, since you are pregnant you must have this evaluated by your OB for confirmation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month